MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE
Catalog Number CAT8TORQ85
Medical Device Problem Codes Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the cat8 was fractured approximately 1.5 cm from the hub.The cat8 was kinked approximately 69.5 and 94.0 cm from the hub.Conclusions: evaluation of the cat8 revealed that the device was fractured.If the device is forcefully retracted at extreme angles during removal from the packaging, damage such as this may occur.Further evaluation of the returned device revealed kinks in the catheter shaft.These kinks were likely incidental and may have occurred while packaging the device for return to penumbra.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff found that the indigo system aspiration catheter 8 (cat8) was torn upon removal from the packaging.The damage to the cat8 was found prior to use.Therefore, the cat8 was not used in the procedure.There is no information regarding how the procedure was completed.
 
Additional Manufacturer Narrative
The product lot number was not provided, therefore, the manufacturing records could not be reviewed.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7545056
Report Number3005168196-2018-01055
Device Sequence Number18876140
Product Code DXE
UDI-Device Identifier00814548016252
UDI-Public00814548016252
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 04/30/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCAT8TORQ85
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005